Wyoming, 2004

Hail in Wyoming, June 10, 2004

June 10, 2004 · NWS RIW · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 10, 1:00 PM MST, 30 minutes earlier.

Area forecast discussion, Jun 10, 1:00 PM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
200 PM MDT THU JUN 10 2004

.TONIGHT THROUGH SATURDAY NIGHT...
SIGNIFICANT STORM IMPACTING THE AREA THIS AFTERNOON WITH NUMEROUS
UPDATES ALREADY. WINTER WEATHER ADVISORY POSTED THROUGH TONIGHT FOR
WESTERN HIGH COUNTRY...FROM PINEDALE NORTHWARD. SNOWS BEGAN TO FLY
ABOVE 7000 FT EARLY THIS MORNING WITH IMBEDDED CONVECTION AND QUICK
BURSTS OF SEVERAL INCHES OF SNOW MOST LOCATIONS WITH MOST AREAS
CONTINUING TO SEE A STEADY SNOW. A FEW HIGHER PASSES CLOSED DOWN FOR
A TIME. STRONG UPPER LEVEL LOW CIRCULATING THROUGH NORTH CENTRAL
WYOMING WITH CONTINUED CONVECTION INTO THE ABSAROKAS. WIDESPREAD
STRATAFORM PRECIP LINGERING WELL BACK INTO ID. MOIST NORTHWEST FLOW
IN WRAP AROUND SHOULD CONTINUE TO FOCUS INTO THE NORTHWEST MOUNTAINS
OVERNIGHT. SEVERAL INCHES OF ADDITIONAL NEW SNOW SHOULD WELCOME PARK
TRAVELERS OVERNIGHT. MOST OF ADVISORY AMOUNTS SHOULD BE IN THE
HIGHEST PEAKS...BUT LOWER VALLEYS ALSO COULD SEE SOME ACCUMULATIONS.
STRONG WINDS THE OTHER STORY. AS SURFACE LOW CONTINUES TO STRENGTHEN
OVER NORTH CENTRAL WYOMING...GRADIENT CONTINUES TO TIGHTEN. WINDS
HAVE BEEN ON A STEADY INCREASE THROUGH THE WIND CORRIDOR FROM
GREEN/RATTLESNAKE RANGE INTO CPR/HLD AREAS. WITH CONTINUED PRESSURE
FALLS TO THE NORTH...A HIGH WIND WARNING HAS BEEN POSTED THROUGH THIS
EVENING FOR CONTINUED STRONG WINDS. BEYOND TONIGHT...HAVE LINGERED
SOME LOW POPS IN THE NORTHERN MOUNTAINS FRIDAY AS WRAP AROUND
MOISTURE SLOWLY LIFTS NORTHEAST. A PROGRESSIVE WEST/NORTHWEST UPPER
FLOW DEVELOPS BEHIND SYSTEM. HAVE MAINTAINED DRY FORECAST...BUT WILL
HAVE TO BE MONITORED FOR WEAK IMPULSES MOVING THRU FLOW.

.SUNDAY THROUGH WEDNESDAY...
SUNDAY STARTS OFF WITH NEAR NORMAL TEMPERATURES AND AN ISOLATED
CHANCE OF SHOWERS AND THUNDERSTORMS IN SE WY.  TREND CONTINUES INTO
MONDAY WITH WEAK NORTHWESTERLY FLOW OVER MUCH OF THE AREA AND
INSTABILITY IN SE. MODELS ARE CONSISTENT WITH NORTHWESTERLY UPPER
LEVEL FLOW FOR THE FIRST COUPLE DAYS OF THE WEEK AS THE PREVIOUS
UPPER LEVEL LOW MOVES OFF INTO THE NORTHERN PLAINS.  PRIOR GFS RUN
WANTED TO THEN BRING IN SOME WEAK ENERGY TO DESTABILIZE THINGS ON
WED...BUT THEN BUILD IN A SHARP RIDGE THU AND FRI WHICH WOULD PUSH
TEMPS INTO THE UPPER 90S. LUCKILY...THE LATEST RUN BACKS OFF ON THE
STRENGTH OF THE RIDGE AND MOVES IT FURTHER WEST...WHICH ALLOWS A
SURFACE HIGH TO BUILD TO OUR NORTHEAST WED TO FRI AND BRING IN COOLER
AIR IN NORTHEASTERLY FLOW. IN ADDITION...GFS BRINGS IN MOISTURE FROM
THE SOUTHEAST. PATTERN LOOKS SOMEWHAT SIMILAR TO WHAT WEVE HAD
RECENTLY...BUT WITHOUT THE STRONG LOW TO THE WEST TO BRING IN DRY
SOUTHERLY AIR. HAVE MODIFIED FORECAST TO MENTION ISOLATED
THUNDERSTORMS WED AND THU AS WELL AS COOL THINGS A BIT FOR THE MIDDLE
PART OF THE WEEK. CONFIDENCE IN FORECAST FOR EXTENDED IS SLIGHTLY
LOWER THAN NORMAL GIVEN INCONSISTENT MODEL RUNS AS WELL AS PATTERN
TYPE.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING GREEN/RATTLESNAKE INTO CPR THROUGH THIS EVENING...
ZONES 019-020.
WINTER WEATHER ADVISORY WESTERN MOUNTAINS THROUGH TONIGHT...ZONES
001-002-012-014-015-025.

&&

FRIEDERS/MCDONALD
Hazardous weather outlook, Jun 10, 1:08 PM MST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
208 PM MDT THU JUN 10 2004

WYZ001>020-022>030-111100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
208 PM MDT THU JUN 10 2004

...WINTER WEATHER ADVISORY FOR THE WESTERN MOUNTAINS TONIGHT...
...HIGH WIND WARNING FOR THE RATTLESNAKE/GREEN MOUNTAINS INTO CASPER
AREA THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD HIGHER ELEVATION SNOWS AND A RAIN/SNOW MIX WILL
CONTINUE ACROSS MUCH OF WESTERN WYOMING INTO TONIGHT. SNOWFALL
AMOUNTS WILL RANGE FROM 6 TO 12 INCHES IN THE HIGHEST ELEVATIONS...
DECREASING DOWN TO A FEW INCHES IN THE VALLEYS. STRONG WINDS WILL
PLAGUE MANY AREAS EAST OF THE DIVIDE. WIDESPREAD WINDS OF 25 TO 35
MPH WILL BE NOTED. THE HIGHEST WINDS WITH GUSTS TO 60 MPH WILL
OCCUR THROUGH THIS EVENING FROM THE GREEN MOUNTAINS AND
RATTLESNAKE RANGE INTO THE CASPER AREA. A FEW STRONG STORMS ARE ALSO
POSSIBLE ACROSS THE BIG HORN BASIN...PRODUCING LOCAL LARGE HAIL AND
WIND GUSTS EXCEEDING 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW THUNDERSTORMS CAN BE EXPECTED OVER THE NORTHERN MOUNTAINS
ON FRIDAY.  WINDY CONDITIONS WILL CONTINUE ACROSS THE SOUTH AND
CENTRAL AREAS.  NO SIGNIFICANT WEATHER IS EXPECTED FRIDAY NIGHT
THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS
EVENING.

FRIEDERS

The radar

The Billings radar (KBLX), 132 km away, was scanning. The volume nearest the first event began at 20:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Park

When
June 10, 1:30 PM MST
Where
Park County, 2 mi S of Ralston
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.683, -108.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407400.